You Most Likely are!
The other day I found myself with that usual feeling of withdrawal when your dose is slowly creeping out of your system. I looked at the time and said this can't be right,why am i feeling like this now I know my body and I know that my methadone dose lasts me a good 23 hours, tops. I began to think and wonder if it had anything to do with the hot summer weather and that maybe I was just sweating more than normal.
Would this cause me to be in withdrawal?
Stixx pointed out that it could be the reason. He's like my personal doctor on call whenever I need him night or day, it's actually pretty cool and I value his opinion over other doctors, I truly do!
So the usual monthly appointment came around and I decided to point this out to the doctor and ask if it was possible that I could be sweating out some of my methadone. He told me"no", that I can't be sweating out my methadone and that my body may of adjusted to my dose. Well I have been on the same amount for quite awhile, my body is stable at this dose and I don't wish to go up, I'm trying to come down and off this stuff.
Well he went ahead and bumped me up by 5mg anyways. :/
So as usual I decided I was going to get to the bottom of this, as I have for other side effects, which will be discussed in the near future.
I found an article by Jana Burson called "In a Sweat Over Methadone" and she makes note that methadone can be sweat out, but in very small amounts. They know this because of a newer way of testing through a patch which is left on for up to a week.
She points out that while methadone sweats out in tiny amounts, it is not enough to drop your blood level; but a person exerting themselves when it is hotter can increase metabolism and thus speed up the metabolism of methadone, which could reduce blood levels.
So really you are not withdrawing solely because of sweating but because your metabolism has kicked into higher gear.
Methadone causes you to sweat whether you are doing nothing at all or sweating to the oldies and can become very uncomfortable, sometimes embarrassing!
So this explanation makes perfect sense to me, why couldn't the doctor give me a brief run down on metabolism and blood levels? I would of been content with that rather than an outright "No" answer or vague answers I sometimes get.
Have you ever experienced this and have doctors given you nothing but vague answers to your questions? If so please tell us your story below. Thanks for reading!
Your Friends in the maze,